MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490007
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Fistula (1862)
Date of Event 02/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: the exact date of the adverse event could not be confirmed, it was reported the event occurred in (b)(6) of 2020, as such.Date of event has been defaulted to (b)(6) 2020.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster inc.'s reference number (b)(4) has two reports: manufacture report number # 2029046-2022-01599 for product code d134804 (thermocool® smart touch® sf bi-directional navigation catheter).Importer report number # 2029046-2022-50008 product code m490007 (smartablate¿ system rf generator (us)).
 
Event or Problem Description
It was reported that a male patient underwent an atrial fibrillation (afib) ablation procedure in (b)(6) 2020 with a thermocool® smart touch® sf bi-directional navigation catheter and a smartablate¿ system rf generator (us) and the patient suffered an esophageal fistula requiring surgical intervention and prolonged hospitalization.After an atrial fibrillation case completed, within a week or two of the case, an atrio-esophageal fistula was noticed in the patient.The patient got on an airplane against the advice from the doctor and then felt unwell or "crummy." the patient was admitted to the emergency room (er) and then the patient was admitted into surgery.The bwi representative did not have any other event details available at the time of the call.The patient was reported to be in stable condition.The physician¿s opinion is that it had nothing to do with the product.It was just an unfortunate event as no signs indicated us to a fistula occurring i.E.Esophageal temperature was constantly monitored and did not rise more than 0.5 degrees c before physician would move to a different location.The patient did require extended hospitalization because of the adverse event.The bwi sales consultant does not know the full specifics.Esophageal temperature monitoring was used to prevent esophageal injury.

Brand Name
SMARTABLATE¿ SYSTEM RF GENERATOR (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 72
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key15008865
Report Number2029046-2022-50008
Device Sequence Number19431959
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2022
Report Date (Section F) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490007
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/17/2022
Device Age5 YR
Event Location Hospital
Date Report to Manufacturer06/22/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THMCL SMTCH SF BID, TC, F-J
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexMale